Alert archive / Louisiana / Special Weather Statements in 2021
Special Weather Statement, NWS Shreveport, LA
NWS Shreveport, LA issued this special weather statement at Apr 7, 2021, 3:12 PM CDT for Lincoln Parish, Union Parish, Louisiana. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2021, 3:12 PM CDT (20:12 UTC)
- Expired
- Apr 7, 2021, 4:00 PM CDT
- In force
- 48 min
- Issued by
- NWS Shreveport, LA
Counties Lincoln Parish, LA, Union Parish, LA
The radar
The Shreveport radar (KSHV), 162 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.2 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 532 J/kg
- Mixed-layer CIN
- -229 J/kg
- Mixed-layer LCL
- 506 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 267 m²/s²
- 0-3 km storm-relative helicity
- 433 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
920
WWUS84 KSHV 072012
SPSSHV
Special Weather Statement
National Weather Service Shreveport LA
312 PM CDT Wed Apr 7 2021
ARZ073-LAZ004>006-013-014-072100-
Union AR-Lincoln LA-Ouachita LA-Union LA-Claiborne LA-Jackson LA-
312 PM CDT Wed Apr 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN UNION COUNTY...NORTH
CENTRAL JACKSON...UNION...NORTHWESTERN OUACHITA...SOUTHEASTERN
CLAIBORNE AND LINCOLN PARISHES UNTIL 400 PM CDT...
At 312 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles east of Homer to 7 miles east of
Ruston. Movement was northeast at 65 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Ruston, Huttig, Farmerville, Bernice, Sterlington, Strong, Urbana,
Cooley, Lapile, Dubach, Choudrant, Marion, Junction City, Vienna,
Lisbon, Felsenthal, Downsville, Spearsville, Lillie and D Arbonne.
A Tornado Watch remains in effect until 800 PM CDT for south central
Arkansas...and north central and northwestern Louisiana.
LAT...LON 3242 9250 3278 9302 3328 9235 3326 9232
3328 9230 3325 9223 3321 9222 3321 9218
3316 9217 3316 9211 3310 9214 3303 9211
3301 9207 3287 9208 3284 9206 3274 9205
3273 9207 3269 9205 3271 9204 3271 9197
TIME...MOT...LOC 2012Z 232DEG 54KT 3278 9290 3251 9251
$$
50What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Apr 7, 2:52 PM CDT, 20 minutes earlier.
Area forecast discussion, Apr 7, 2:52 PM CDT, 20 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 252 PM CDT Wed Apr 7 2021 .SHORT TERM.../Tonight through Thursday Night/ Near sunset, a QLCS will be ongoing along a eastward moving cold front, near a line from Lufkin Texas northeast to near El Dorado Arkansas. As mentioned in previous discussions, the synoptic setup along and ahead of the frontal boundary will remain very favorable for all modes of severe thunderstorms with this system. With sfc- 1km shear forecasted above 20 kts and Effective SRH approaching 300 m2/s2, the threat for a tornado or two will remain through the evening. At this time, a Tornado Watch is in effect for the entire CWA until 8pm, but its possible that it could be extended for our eastern zones if storms remain across the region. The strong to severe convection will end late tonight as the cold front moves through the region. Skies will clear from west to east and cooler/drier air will move into the region. Overnight lows will drop back into the low to mid 50s, which is near seasonal normals. These drier conditions will continue on Thursday, with highs in the upper 70s to lower 80s areawide. However, the aforementioned cold front, which will likely stall just just south of the CWA, will return northward as a warm front late in the day Thursday into Thu Night. Decided to introduce slight chance POPs, as models continue to suggest that some isolated convection could develop along and north of the warm front as it approaches the I-20 corridor of East Texas/North Louisiana Thursday evening. There is also a chance that some of this convection could approach severe limits. With mid level lapse rates approaching 7 C/km along with Wetbulb zero heights between 9-10.5 kft and Effective Bulk Shear above 40 kts, severe hail will be possible. The Storm Prediction Center has already highlighted this threat with a Marginal Risk for Thursday evening/Friday morning. .LONG TERM.../Friday through Tuesday Night/ Warm front to be positioned across the nrn third of the region by Friday morning, as a sfc low deepens across the Plains of TX ahead of a sewd-diving upper low. Ample daytime heating/mixing will provide the region with sizable instability and steep mid level lapse rates s of the warm front in the warm sector, as the sfc low positions itself across N TX by Friday aftn. Lift/shear to increase with the approach of the swd extent of the trof axis/associated wind maxima by late Friday aftn/evening. Time of exact convective initiation is still somewhat uncertain, but the most favorable window for initiation seems to be the aftn and early evening. Convection should evolve into a more linear structure as the associated cold front begins to track sewd Friday night, spreading the threat for strong to severe storms sewd through the wee hours of Saturday morning. Upper low to pivot ewd Saturday, ushering in a somewhat cooler and significantly drier airmass. This will keep us cool for Saturday night, but abundant sunshine in the dry airmass below transitional zonal upper flow will allow for us to heat up above seasonal normals. By Monday, another upper low will begin its descent down the High Plains, driving a cold front into our nwrn areas by Monday evening. Front to drift swd Monday night through Tuesday, bringing some slight chances for convection and some slightly cooler temps. /12/ && .PREV DISCUSSION... /issued 1251 PM CDT Wed Apr 7 2021/ UPDATE.../This Afternoon/ Quick update to issue Tornado Watch 75. KSHV 18Z sounding shows this morning's cap has all but been flattened, indicating the anticipated increase in instability as the cold front approaches. As such, severe storms becoming more likely to develop as we move into the aftn/evening hours. /12/ PREV DISCUSSION... /issued 1212 PM CDT Wed Apr 7 2021/ AVIATION... Widespread MVFR conditions continue across the TAF sites at this time. A cold front, that is knocking on our CWA border, will bring a line of showers and thunderstorms to the area by this afternoon. Have mention of VCTS at all terminals with TEMPO thunderstorms at all sites. Some of the storms could be strong to severe within the line, with high winds, hail, and even tornadoes possible. There will also be a drop to IFR/LIFR as the thunderstorms pass through the TAF sites. Winds will diminish in wake of the front and thunderstorms, along with clearing skies. This will result in VFR conditions overnight, prevailing through the end of the TAF period. /20/ && .PRELIMINARY POINT TEMPS/POPS... SHV 53 82 61 84 / 10 0 20 30 MLU 56 81 61 84 / 90 0 20 30 DEQ 47 79 53 78 / 0 0 10 40 TXK 51 80 59 80 / 0 0 10 40 ELD 51 80 53 81 / 30 0 10 30 TYR 52 81 62 84 / 0 0 10 40 GGG 51 81 60 84 / 0 0 20 40 LFK 54 84 63 86 / 20 0 10 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 20/12
Hazardous weather outlook, Apr 7, 3:24 AM CDT, 11 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 324 AM CDT Wed Apr 7 2021 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-081200- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 324 AM CDT Wed Apr 7 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and Tonight... Strong to severe thunderstorms will become likely later today through this evening across at least the eastern half of the Four State Region which would include all of Southern Arkansas and all of Northern Louisiana. A more conditional threat exists across Southeast Oklahoma and Northeast Texas. Conditions will be conducive for damaging wind gusts, large hail and isolated tornadoes this afternoon through this evening where severe thunderstorms develop. The severe weather threat should end across Northeast Louisiana after midnight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... After a relatively quiet day on Thursday, more severe thunderstorms are back in the forecast for Friday Afternoon through Friday Evening once again. Look for the possibility of very large hail, damaging thunderstorm wind gusts and isolated tornadoes once again during this time frame along and ahead of a cold front that should move through the region late Friday Night into early Saturday. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will likely be needed this afternoon into this evening. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 13
In the hours before
Special weather statement, Apr 7, 1:32 PM CDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Shreveport LA
132 PM CDT Wed Apr 7 2021
TXZ110-111-124>126-136-071915-
Upshur TX-Smith TX-Camp TX-Marion TX-Wood TX-Morris TX-
132 PM CDT Wed Apr 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SMITH...NORTHWESTERN
MARION...SOUTHEASTERN WOOD...UPSHUR...SOUTHERN MORRIS AND CAMP
COUNTIES UNTIL 215 PM CDT...
At 132 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Newsome to near Rosewood to near Hoard.
Movement was east at 35 mph.
Penny size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Gladewater, Gilmer, Pittsburg, Leesburg, Daingerfield, Lone Star, Big
Sandy, Hawkins, Ore City, Rosewood, Jenkins, Newsome, West Mountain,
Cedar Springs, Midway, Holly Springs, Lafayette, Center Point, Bettie
and Grice.
A Tornado Watch remains in effect until 800 PM CDT for northeastern
Texas.
LAT...LON 3273 9522 3297 9513 3302 9488 3301 9486
3300 9485 3298 9482 3303 9482 3306 9465
3289 9465 3278 9468 3279 9470 3276 9470
3256 9498 3253 9541
TIME...MOT...LOC 1832Z 258DEG 29KT 3292 9511 3274 9517 3260 9531
44Special weather statement, Apr 7, 1:50 PM CDT, 1 hour 22 minutes before
Special Weather Statement National Weather Service Shreveport LA 150 PM CDT Wed Apr 7 2021 LAZ001-010-TXZ151-153-071930- De Soto LA-Caddo LA-Panola TX-Shelby TX- 150 PM CDT Wed Apr 7 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DE SOTO AND SOUTHWESTERN CADDO PARISHES...SOUTHEASTERN PANOLA AND NORTHEASTERN SHELBY COUNTIES UNTIL 230 PM CDT... At 150 PM CDT, Doppler radar was tracking a strong thunderstorm over Joaquin, or 14 miles northeast of Center, moving northeast at 45 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Mansfield, Stonewall, Logansport, Joaquin, South Mansfield, Keachi, Grand Cane, Longstreet, Stanley, Gloster, Keat Chie, Carmel, Frierson, Kingston, Kickapoo, Keithville and Reeds Store. A Tornado Watch remains in effect until 800 PM CDT for northwestern Louisiana...and eastern and northeastern Texas. LAT...LON 3182 9403 3202 9424 3239 9385 3210 9354 TIME...MOT...LOC 1850Z 229DEG 39KT 3198 9406 44
Special weather statement, Apr 7, 2:30 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Shreveport LA
230 PM CDT Wed Apr 7 2021
TXZ149-072015-
Cherokee TX-
230 PM CDT Wed Apr 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHEROKEE COUNTY UNTIL
315 PM CDT...
At 229 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Maydelle, or 10 miles southwest of Jacksonville,
moving east at 35 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Jacksonville, Rusk, Reese, Ponta, Maydelle, New Summerfield,
Gallatin, Reklaw and Concord.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Tornado Watch remains in effect until 800 PM CDT for northeastern
Texas.
LAT...LON 3199 9545 3202 9543 3209 9499 3185 9499
3185 9496 3180 9496 3177 9540 3182 9540
3184 9542 3185 9544 3188 9543 3190 9544
3190 9543 3193 9542 3196 9545
TIME...MOT...LOC 1929Z 259DEG 31KT 3188 9540
44Special weather statement, Apr 7, 3:12 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Shreveport LA
312 PM CDT Wed Apr 7 2021
ARZ073-LAZ004>006-013-014-072100-
Union AR-Lincoln LA-Ouachita LA-Union LA-Claiborne LA-Jackson LA-
312 PM CDT Wed Apr 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN UNION COUNTY...NORTH
CENTRAL JACKSON...UNION...NORTHWESTERN OUACHITA...SOUTHEASTERN
CLAIBORNE AND LINCOLN PARISHES UNTIL 400 PM CDT...
At 312 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles east of Homer to 7 miles east of
Ruston. Movement was northeast at 65 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Ruston, Huttig, Farmerville, Bernice, Sterlington, Strong, Urbana,
Cooley, Lapile, Dubach, Choudrant, Marion, Junction City, Vienna,
Lisbon, Felsenthal, Downsville, Spearsville, Lillie and D Arbonne.
A Tornado Watch remains in effect until 800 PM CDT for south central
Arkansas...and north central and northwestern Louisiana.
LAT...LON 3242 9250 3278 9302 3328 9235 3326 9232
3328 9230 3325 9223 3321 9222 3321 9218
3316 9217 3316 9211 3310 9214 3303 9211
3301 9207 3287 9208 3284 9206 3274 9205
3273 9207 3269 9205 3271 9204 3271 9197
TIME...MOT...LOC 2012Z 232DEG 54KT 3278 9290 3251 9251
50The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 1:22 PM CDT | Severe Thunderstorm Warning | SHV | Sabine, San Augustine, Shelby | 38 min |
| Apr 7, 1:32 PM CDT | Special Weather Statement | SHV | Camp, Upshur | 43 min |
| Apr 7, 2:12 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Marion, Upshur | 63 min |
| Apr 7, 2:30 PM CDT | Special Weather Statement | SHV | Cherokee | 45 min |
| Apr 7, 4:02 PM CDT | Special Weather Statement | SHV | Angelina, San Augustine, Shelby | 43 min |
| Apr 7, 4:09 PM CDT | Severe Thunderstorm Warning | SHV | Angelina, Nacogdoches, Sabine, San Augustine | 51 min |
| Apr 7, 4:50 PM CDT | Special Weather Statement | SHV | San Augustine | 40 min |
| Apr 7, 4:58 PM CDT | Severe Thunderstorm Warning | SHV | Angelina, Nacogdoches, Sabine, San Augustine | 62 min |
| Apr 7, 5:36 PM CDT | Severe Thunderstorm Warning | SHV | Sabine | 39 min |
| Apr 7, 6:25 PM CDT | Areal Flood Advisory | SHV | Angelina, Nacogdoches, Sabine, San Augustine | 3 hr |
| Apr 7, 1:50 PM CDT | Special Weather Statement | SHV | De Soto | 40 min |
| Apr 7, 3:21 PM CDT | Special Weather Statement | SHV | Claiborne, Webster | 39 min |
| Apr 7, 3:56 PM CDT | Special Weather Statement | SHV | De Soto | 49 min |
| Apr 7, 4:09 PM CDT | Special Weather Statement | SHV | Claiborne | 51 min |
| Apr 7, 4:20 PM CDT | Tornado Warning | SHV | Bienville, Bossier, Caddo, De Soto, Red River | 40 min |
| Apr 7, 4:31 PM CDT | Tornado Warning | SHV | Bienville, Bossier, Caddo, Claiborne, Webster | 19 min |
| Apr 7, 4:52 PM CDT | Tornado Warning | SHV | Bienville, Red River | 25 min |
| Apr 7, 5:16 PM CDT | Tornado Warning | SHV | Bienville, Claiborne, Jackson, Lincoln, Webster | 14 min |
| Apr 7, 6:38 PM CDT | Tornado Warning | SHV | Jackson, Lincoln, Ouachita, Union | 52 min |
Nearby
Special Weather Statements in Louisiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.